I had successfully and gradually tapered down from 15 mg, then 12mg, then 10mg and 2 weeks ago began 9 mg as I am supposed to taper by 1 mg per month now. I had a few little niggles as usual when tapering but also I experienced pain across the middle of my back last week but only from late afternoon onwards. The pain is becoming quite strong and I'm now confused because I'm not sure if it's Pred withdrawal or PMR pain. It only comes on in the afternoon. If it is Pred withdrawal why would I only have the pain later in the day and not all the time? I take my Pred with breakfast.
Because PMR pain is usually in the morning and gradually improves during the day I'm thinking that maybe it's Pred withdrawal and I'm not sure what to do. Should I go back to 10mg and start the dead slow and stop method of tapering this time?
Maybe I could check my blood ESR & CR levels as they were elevated at the beginning of my diagnosis and dropped to normal after starting Pred to see if it's a flare ? What does everyone think I should do? I would be grateful for some guidance as although my doctor is very good she would like me to reduce as quickly as possible ( although I'm sure she'd agree if I used the dead stop and slow method) . I'm finding the back pain a bit hard to tolerate now.